Alert archive / Tennessee / River Flood Advisories in 2022
River Flood Advisory 21, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Jan 20, 2022, 4:35 AM CST for Giles County, Tennessee. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2022, 4:35 AM CST (10:35 UTC)
- Expired
- Jan 21, 2022, 9:30 AM CST
- In force
- 29 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 18.68 ft at Jan 20, 2022, 4:00 PM CST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
812
WGUS84 KOHX 201035
FLSOHX
Flood Advisory
National Weather Service Nashville TN
435 AM CST Thu Jan 20 2022
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Richland Creek Above Pulaski affecting Giles County.
For the Richland Creek...including Pulaski...elevated river levels
are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1045 PM CST.
&&
TNC055-210445-
/O.NEW.KOHX.FL.Y.0021.220120T1035Z-220121T1800Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
435 AM CST Thu Jan 20 2022
...FLOOD ADVISORY IN EFFECT FROM EARLY THIS MORNING TO EARLY
TOMORROW AFTERNOON...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Richland Creek Above Pulaski.
* WHEN...From early this morning to early tomorrow afternoon.
* IMPACTS...At 16.0 feet, Flooding of low lying agricultural land
along the river begins
* ADDITIONAL DETAILS...
- At 4:00 AM CST Thursday the stage was 16.9 feet and rising.
- Forecast...The river is expected to rise to a crest of 17.5
feet this evening.
- Action stage is 16.0 feet.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3505 8688
$$
102 follow-up statements
642
WGUS84 KOHX 210356
FLSOHX
Flood Advisory
National Weather Service Nashville TN
956 PM CST Thu Jan 20 2022
...The Flood Advisory continues for the following rivers in
Tennessee...
Richland Creek Above Pulaski affecting Giles County.
For the Richland Creek...including Pulaski...elevated river levels
are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued Friday afternoon at 1200 PM CST.
&&
TNC055-211800-
/O.CON.KOHX.FL.Y.0021.000000T0000Z-220121T1800Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
956 PM CST Thu Jan 20 2022
...FLOOD ADVISORY REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...Richland Creek Above Pulaski.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 16.0 feet, Flooding of low lying agricultural land
along the river begins
* ADDITIONAL DETAILS...
- At 9:00 PM CST Thursday the stage was 18.42 feet and falling.
- Forecast...The river has crested and is now falling.
- Action stage is 16.0 feet.
- Flood stage is 20.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3505 8688
$$
21528
WGUS84 KOHX 211530
FLSOHX
Flood Advisory
National Weather Service Nashville TN
930 AM CST Fri Jan 21 2022
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Richland Creek Above Pulaski affecting Giles County.
TNC055-211630-
/O.CAN.KOHX.FL.Y.0021.000000T0000Z-220121T1530Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
930 AM CST Fri Jan 21 2022
...FLOOD ADVISORY IS CANCELLED...
The Flood Advisory is cancelled for
the Richland Creek Above Pulaski.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Friday the stage was 15.7 feet and falling.
- Forecast...The river is expected to fall to 9.0 feet
Wednesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3505 8688
$$
27What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 20, 3:32 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jan 20, 3:32 AM CST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Nashville TN 332 AM CST Thu Jan 20 2022 .DISCUSSION... Broke out an early this morning zone grouping in zone forecast product to continue mention of wintry mix that is currently proceeding eastward across mid state region mainly east of I-65 Corridor at bottom of hour. Had a light dusting of snowfall here at NWS Nashville Office in Old Hickory around 1 AM CST. Reports currently received of locations east of our office seem to be in line with a light snowfall dusting before wintry precipitation finally ends. Latest CONSShort model solution really initializing current radar coverage well and leaned toward its solution through remainder of early morning hours today. Thus believe all wintry precipitation should be east of mid state region by around 7 AM CST. Also previously issued a special weather statement emphasizing patchy black ice formation across mainly elevated surfaces, bridges, overpasses, and secondary shaded roadways through morning hours today. Sustained north winds 10 to 20 mph with gusts approaching 30 mph at times should help in drying major roadways out across our area, but certainly can not rule out some slick spots remaining. Temperatures should remain below freezing across entire mid state through at least morning hours today. Otherwise, leaned toward a consensus blended model solution forecast through next Wednesday afternoon unless otherwise noted. Those mild high temperatures of yesterday will be a thing of the past. Cold front has now pushed south of mid state region. A broad Upper Midwest surface high pressure system has begun to march its cold air advection influences into mid state region, letting everyone know, at least temperature wise, not only across our area, but much of central and eastern contiguous U.S., that Old Man Winter is still alive and well. An upper level trough passage will occur Friday afternoon, but best moisture now looks to be well east of our area and thus removed previous mention of isolated snow showers across Cumberland Plateau Region on Friday afternoon. This strong surface high pressure center is going to drift slowly southeastward into Upper Ohio River Valley Region by Friday evening. Although it will be dry through next Monday afternoon after this mornings remaining wintry mix pushes eastward, some of the coldest temperatures this winter season will be experienced across mid state region today through Friday night. Highs today and Friday will generally range upper 20s north and Cumberland Plateau Region to lower 30s south. Lows tonight and Friday night will be in the teens. With coldest overall temperatures expected Friday night as apex of surface ridging influences approach, it certainly can not be totally ruled out that some of the higher elevations of Cumberland Plateau Region could experience low temperatures in upper single digits. Although by no means at wind chill advisory thresholds, wind chills will be in single digits both tonight and Friday night across much of mid state region. Temperatures will slowly rebound as weekend into Monday progresses as this surface high pressure system shifts eastward and more southerly based surface high pressure influences begin to take hold. Highs on Monday will actually be a few degrees above seasonal normal values ranging upper 40s to lower 50s, mid 40s Cumberland Plateau Region. Lows Monday night west of Cumberland Plateau Region will finally be above freezing. Latest GFS solution advecting more moisture northward and now even more quickly than latest ECMWF solution during Monday Night through Tuesday night time frame. For consistency sake and in line with consensus blended model solution reasoning, will continue close to previous forecast of isolated to scattered rain/snow showers, no significant wintry accumulations expected, through Tuesday night. Another strong surface high pressure system will barrel out of Upper Midwest/South Central Canada as Tuesday night into Wednesday progress. Lows Tuesday night will be in mid 20s with highs on Wednesday will span mid to upper 30s. && .AVIATION... 06Z TAF DISCUSSION. Switch from rain to snow has already occurred at CKV with a wintry mix expected to arrive to BNA/MQY by 06Z and CSV by 09Z. Expected for periods of decreased vis as this mix moves through. All precip types should exit the area by 12Z, leaving behind low cigs through much of the TAF period. Gusty, northerly winds continue, with gusts upwards of 20 to 25 kts possible before 00Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 32 19 32 16 39 / 10 0 0 0 0 Clarksville 29 16 30 14 37 / 0 0 0 0 0 Crossville 30 16 27 12 37 / 10 0 10 0 0 Columbia 33 19 34 16 39 / 10 0 0 0 0 Lawrenceburg 33 20 34 16 39 / 10 0 0 0 0 Waverly 29 18 31 16 37 / 0 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........Adcock
Hazardous weather outlook, Jan 20, 3:42 AM CST, 53 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 342 AM CST Thu Jan 20 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-211100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 342 AM CST Thu Jan 20 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Patchy black ice formation will be likely on elevated surfaces, bridges, overpasses, and secondary shaded roadways through morning hours today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
In the hours before
Special weather statement, Jan 20, 2:38 AM CST, 1 hour 57 minutes before
Special Weather Statement National Weather Service Nashville TN 238 AM CST Thu Jan 20 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-201800- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 238 AM CST Thu Jan 20 2022 ...Patchy Black Ice Possible Through Morning Hours Today... With temperatures expected to drop across entire mid state region into the 20s as early morning hours progress, patchy black ice formation will be likely on elevated surfaces, bridges, overpasses, and secondary shaded roadways through morning hours. Treacherous travel conditions could be experienced. Sustained north winds 10 to 20 mph with gusts approaching 30 mph at times should help in drying major roadways out across our area, but some slick spots could still remain. Exercise caution on area roadways through morning hours today. JB Wright/Reagan
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 10:02 PM CST | River Flood Advisory | OHX | Davidson | 31 hr |
| Jan 19, 10:25 PM CST | River Flood Advisory | OHX | Bedford | 7 hr |
| Jan 20, 4:38 AM CST | River Flood Advisory | OHX | Lawrence | 19 hr |
| Jan 20, 4:40 AM CST | River Flood Advisory | OHX | Hickman | 6 hr |
| Jan 20, 4:47 AM CST | River Flood Advisory | OHX | Perry | 6 hr |
| Jan 20, 10:38 AM CST | River Flood Warning | OHX | Perry | 4 min |
| Jan 20, 10:41 AM CST | River Flood Warning | OHX | Hickman | 25 hr |
| Jan 20, 10:43 AM CST | River Flood Warning | OHX | Perry | 39 hr |
| Jan 20, 11:55 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 5 days |
| Jan 20, 11:56 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 48 hr |
| Jan 20, 11:58 AM CST | River Flood Advisory | OHX | Perry, Wayne | 12 hr |
| Jan 20, 12:01 PM CST | River Flood Advisory | OHX | Davidson, Williamson | 12 hr |
| Jan 20, 12:02 PM CST | River Flood Advisory | OHX | Humphreys | 66 hr |
Nearby
River Flood Advisories in Tennessee, 2022Every river flood advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.